Alert archive / Florida / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 96, NWS Jacksonville, FL

June 14, 2001Putnam County, Florida

NWS Jacksonville, FL issued this severe thunderstorm warning at Jun 14, 2001, 3:58 PM EDT for Putnam County, Florida. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 14, 2001, 3:58 PM EDT (19:58 UTC)
Expired
Jun 14, 2001, 4:45 PM EDT
In force
47 min
Issued by
NWS Jacksonville, FL
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Putnam County, FL

The radar

The Jacksonville radar (KJAX), 91 km from the middle of the area, began a volume at 19:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 8.0 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2001-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1497 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2001-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1497 J/kg
Mixed-layer CIN
-63 J/kg
Mixed-layer LCL
789 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
-2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KJAX 141958
SVRJAX
FLC107-142045-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
358 PM EDT THU JUN 14 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  PUTNAM COUNTY IN NORTHEAST FLORIDA

* UNTIL 445 PM EDT

* AT 358 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS OVER
  MANNVILLE...OR ABOUT 3 MILES NORTHEAST OF INTERLACHEN...MOVING EAST
  AT 20 MPH.

* SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 445 PM EDT...
  MANNVILLE AND HOLLISTER...
  CARRAWAY...
  PALATKA AND SATSUMA...
  BOSTWICK...
  EAST PALATKA AND SAN MATEO...
  ORANGE MILLS...

VERY LARGE HAIL IS POSSIBLE WITH THIS SEVERE THUNDERSTORM. IF YOU ARE
IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A
SUBSTANTIAL SHELTER.

INTENSE LIGHTNING IS OCCURRING WITH THIS STORM.O IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS.

LAT...LON 2974 8196 2956 8195 2953 8154 2978 8156

$$

JOHNSON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 3:00 PM EDT, 58 minutes earlier.

Area forecast discussion, Jun 14, 3:00 PM EDT, 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
300 PM EDT THU JUN 14 2001

CURRENTLY...WATER VAPOR AND IR SATELLITE IMAGERY SHOWED A WEAK VORT
MID TO UPPER LEVEL VORT SWINGING ACROSS SOUTHEASTERN GEORGIA AND
NORTHEASTERN FLORIDA. THE GULF SEA BREEZE IS IN FULL SWING...WITH
THE ATLANTIC SEA BREEZE ATTEMPTING TO MOVE AWAY FROM THE COAST IN
FLAGLER AND ST JOHNS COUNTIES. EXPECT THE EAST COAST SEABREEZE TO
ENHANCE STORMS IN THAT AREA LATER THIS AFTERNOON AND EARLY EVENING.
HIGH PRESSURE WILL BUILD ACROSS THE AREA INTO THE WEEKEND. A WEAK
COLD FRONT WILL APPROACH AND MOVE ACROSS THE AREA BY LATE WEEKEND
AND EARLY NEXT WEEK...HOWEVER  WITH THE SEABREEZE FRONTS BEING THE
PRIMARY FOCUS FOR SHOWER ACTIVITY...WILL GO WITH CHANCE POPS FOR
AFTERNOON AND EVENING THUNDERSTORMS EACH DAY FOR THIS PACKAGE.

PRELIM
AMG 72/92/72/92 3334
SSI 74/90/73/89 3334
JAX 73/93/74/91 3535
GNV 72/94/92/94 3434 33

.JAX...
.FL...NONE.
.GA...NONE.

BLS

In the hours before

Special weather statement, Jun 14, 12:00 PM EDT, 3 hours 58 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-150000-

NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1200 PM EDT THU JUN 14 2001

...SCATTERED THUNDERSTORMS THIS AFTERNOON ACROSS THE AREA...

WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP
THIS AFTERNOON ACROSS INTERIOR SECTIONS OF NORTH FLORIDA AND
SOUTHEAST GEORGIA. THIS ACTIVITY WILL MOVE EAST AT 10 MPH. BY
MID-AFTERNOON...THE EAST COAST SEABREEZE WILL BEGIN TO MOVE INLAND
ACROSS NORTHEAST FLORIDA. THEREFORE...THE MOST CONCENTRATED AREA OF
SHOWERS AND THUNDERSTORMS WILL AFFECT AREAS NEAR THE SAINT JOHNS
RIVER. SOME STORMS MAY BE STRONG...WITH WIND GUSTS IN EXCESS OF 40
MPH POSSIBLE...AS WELL AS SMALL HAIL AND FREQUENT DEADLY LIGHTNING.

HEAT INDICES WILL APPROACH THE 100 TO 105 DEGREE RANGE IN SOME
LOCATIONS LATE THIS AFTERNOON AND EVENING. PERSONS ENGAGED IN
OUTDOOR ACTIVITIES SHOULD TAKE STEPS TO PREVENT HEAT STRESS RELATED
INJURIES.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

CARROLL

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 2:06 PM EDTSevere Thunderstorm WarningJAXMarion39 min
Jun 14, 2:45 PM EDTSevere Thunderstorm WarningJAXMarion45 min
Jun 14, 2:57 PM EDTSevere Thunderstorm WarningJAXFlagler, Putnam63 min
Jun 14, 3:07 PM EDTSevere Thunderstorm WarningJAXSuwannee38 min
Jun 14, 4:46 PM EDTSevere Thunderstorm WarningJAXSaint Johns44 min
Jun 14, 5:37 PM EDTSevere Thunderstorm WarningJAXDuval38 min
Jun 14, 6:03 PM EDTSevere Thunderstorm WarningJAXNassau42 min
Jun 14, 6:10 PM EDTSevere Thunderstorm WarningJAXClay, Duval, Saint Johns50 min
Jun 14, 6:21 PM EDTSevere Thunderstorm WarningJAXMarion54 min

Nearby

Severe Thunderstorm Warnings in Florida, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.